Experimental Mathematics

Higher-Dimensional Box Integrals

Jonathan M. Borwein, O-Yeat Chan, and R. E. Crandall

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Herein, with the aid of substantial symbolic computation, we solve previously open problems in the theory of $n$-dimensional box integrals $B_n(s) := \langle|\vec{r}|^s\rangle, \vec{r} ∈ [0, 1]^n$. In particular, we resolve an elusive integral called $\mathcal{K}_5$ that previously acted as a “blockade” against closed-form evaluation in $n = 5$ dimensions. In consequence, we now know that $B_n$(integer) can be given a closed form for $n = 1, 2, 3, 4, 5$. We also find the general residue at the pole at $s = −n$, this leading to new relations and definite integrals; for example, we are able to give the first nontrivial closed forms for six-dimensional box integrals and to show hyperclosure of $B_6$(even). The Clausen function and its generalizations play a central role in these higher-dimensional evaluations. Our results provide stringent test scenarios for symbolic-algebra simplification methods.

Article information

Source
Experiment. Math. Volume 19, Issue 4 (2010), 431-446.

Dates
First available in Project Euclid: 4 October 2011

Permanent link to this document
http://projecteuclid.org/euclid.em/1317758103

Mathematical Reviews number (MathSciNet)
MR2778656

Zentralblatt MATH identifier
06074861

Citation

Borwein, Jonathan M.; Chan, O-Yeat; Crandall, R. E. Higher-Dimensional Box Integrals. Experiment. Math. 19 (2010), no. 4, 431--446. http://projecteuclid.org/euclid.em/1317758103.


Export citation